2 doctors weighed in:

My tongue is all white, what can this mean? I am 9 months pregnant, i started having major problems with my tonsils around 3 months pregnant. Since that time my tongue have been very white, I have tried changing tooth pastes tooth brushes and nothing wor

2 doctors weighed in
Dr. Stephen Gordon
Dentistry

In brief: Possibly Oral Thrush

Oral thrush (candidiasis), is a yeast infection that develops inside the mouth.
The condition results in white patches that are often cottage cheese-like in consistency on the surfaces of the mouth and tongue. It is more likely to occur after the use of antibiotics, which may kill the "good" bacteria in the mouth. Eating plain yogurt with live and active cultures may help. Talk to your doctor.

In brief: Possibly Oral Thrush

Oral thrush (candidiasis), is a yeast infection that develops inside the mouth.
The condition results in white patches that are often cottage cheese-like in consistency on the surfaces of the mouth and tongue. It is more likely to occur after the use of antibiotics, which may kill the "good" bacteria in the mouth. Eating plain yogurt with live and active cultures may help. Talk to your doctor.
Dr. Stephen Gordon
Dr. Stephen Gordon
Thank
Dr. Joy Jackson
Family Medicine

In brief: You

You may be dealing with something called thrush.
This is a fungal infection that affects the tongue and oral mucosa. It is common in people with a weakened immune system, diabetics, and people who recently took antibiotics. I am assuming you have been on multiple antibiotics for tonsilitis. When this occurs, the antibiotics kill all the good bacteria in your body as well as the bad, thus giving the yeast an opportunity to grow. There is a simple treatment, but you must be seen by your primary care provider in order to be diagnosed and given the appropriate treatment. Your OB should be informed as well. Best of luck.

In brief: You

You may be dealing with something called thrush.
This is a fungal infection that affects the tongue and oral mucosa. It is common in people with a weakened immune system, diabetics, and people who recently took antibiotics. I am assuming you have been on multiple antibiotics for tonsilitis. When this occurs, the antibiotics kill all the good bacteria in your body as well as the bad, thus giving the yeast an opportunity to grow. There is a simple treatment, but you must be seen by your primary care provider in order to be diagnosed and given the appropriate treatment. Your OB should be informed as well. Best of luck.
Dr. Joy Jackson
Dr. Joy Jackson
Thank
Get help from a real doctor now
Dr. Jane Van Dis
Board Certified, Obstetrics & Gynecology
14 years in practice
47M people helped
Continue
108,000 doctors available
Read more answers from doctors